Taking antibacterial drugs can have a positive result in Tb test?
- InLv 64 weeks ago
A Tuberculosis skin test only tests for a reaction to the Mycobacterium Tuberculosis bacterium. If you have a skin reaction (raised bump) you either have the bacteria or have been previously exposed to the bacteria. A tuberculosis infection is extremely rare these days thanks to a vigorous vaccination program and introduction of effective antibiotics. There was a brief spike in new infections as a result of opportunistic infections in AIDS/HIV cases. Anyone who works in health care or education is tested routinely. Prior to the introduction of antibiotics the standard treatment for TB involved bed rest with lots of sunshine and fresh air, which obviously was not particularly effective with one third of all patients dying. I recall having to inspect the old Hopewell Tuberculosis Sanitorium back in the late 1980's prior to the facility being converted to a pre-release facility for the State Department of Corrections. Lots of lead based paints and asbetos in place.Source(s): https://www.cdc.gov/tb/topic/basics/default.htm https://www.onlyinyourstate.com/south-carolina/aba...
- Diane ALv 74 weeks ago
No, antibiotics will not effect the TB test
- David B.Lv 74 weeks ago
It all depends on which strain of the bacteria is causing the TB.